Thunderstorm Wind, Grant
- When
- May 11, 3:20 AM EST to 3:24 AM EST
- Where
- Grant County, Williamstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -84.550
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 11, 12:55 AM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EDT SUN MAY 11 2003
*** A 06Z SOUNDING WAS TAKEN AT ILN AND THE DATA WILL BE SENT OUT
SHORTLY ***
WILL TRY TO GET FORECAST PACKAGE OUT A LITTLE EARLY GIVEN SEVERE
WEATHER THREAT. COLD FRONT FORECAST TO PUSH THROUGH FA THIS MORNING
AND SHOULD SEE SHOWERS AND THUNDERSTORMS OVERSPREAD AREA OVER THE
NEXT FEW HOURS AND THEN END FAIRLY QUICKLY FROM WEST TO EAST AS
FRONT PUSHES THROUGH. WILL HANG ON TO PCPN EARLY IN THE WEST AND
THROUGH MID MORNING IN THE EAST. WILL CONTINUE WITH SEVERE WORDING
AND HEAVY RAIN THRREAT AND WILL HANG ON TO FLOOD WATCH THROUGH NOON
ENTIRE FA. THIS PROBABLY A LITTLE LONG...ESPECIALLY IN THE WEST BUT
WILL JUST CANCEL IT ONCE THE PCPN MOVES OUT.
NEXT CONCERN FOR TODAY WILL BE HIGH WINDS IN CAA PATTERN BEHIND
FRONT. MODELS CONTINUE TO SHOW 40 KNOTS AT 925 MB AND THEN 50 OR SO
KNOTS AT 850 MB WITH A GRADUAL INCREASE THROUGH 00Z. TIME HEIGHT
CROSS SECTIONS OF POTENTIAL TEMPERATURE AND WINDS SHOWING NEARLY
VERTICAL DOWNGLIDE FROM ABOUT 800 MB TO THE SURFACE FROM ROUGHLY 12Z
THROUGH 18Z...ESPECIALLY ACROSS THE NORTHERN HALF OF FA. THIS
COINCIDES WITH THE 40 TO 50 KNOT WINDS AND THINK IT WILL BE PRETTY
EASY TO GET SOME OF THIS DOWN TO THE SURFACE. WILL THEREFORE GO WITH
A HIGH WIND WARNING ACROSS THE NORTH HALF OF FA AND CONTINUE WITH
WIND ADVISORY IN THE SOUTH FOR TODAY. CAA LETS UP SOME BY TONIGHT
BUT STILL STRONG WINDS JUST OFF THE SURFACE SO THINK WIND ADVISORY
CONDITIONS WILL BE POSSIBLE OVERNIGHT.
WRAP AROUND MOISTURE DROPS DOWN LATER TONIGHT AND MONDAY. WILL NOT
MESS TOO MUCH WITH CURRENT FORECAST AND KEEP BEST CHANCE OF SHOWERS
ACROSS THE NOTHEAST HALF OF FA.
.ILN....FLOOD WATCH ENTIRE FA UNTIL NOON.
HIGH WIND WARNING NORTH HALF OF FA TODAY THROUGH EARLY
EVENING.
WIND ADVISORY SOUTH HALF OF FA TODAY AND ENTIRE FA TONIGHT.
LOTTINZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
233 AM EDT SUN MAY 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM 2 N WAVERLY OH FLOOD
05/10/03 PIKE US 23 CLOSED DUE TO
HIGHWATER
1130 AM COUNTY WIDE OH FLASH FLOOD
05/10/03 HIGHLAND
1215 PM COUNTYWIDE OH WIND DAMAGE
05/10/03 BROWN TREES DOWN ACROSS THE
COUNTY
0100 PM SEAMAN OH WIND DAMAGE
05/10/03 ADAMS TREES DOWN BETWEEN ROUTE
52 AND 247
0130 PM COUNTYWIDE IN WIND DAMAGE
05/10/03 WAYNE TREES DOWN ACROSS THE
COUNTY
0100 PM COUNTYWIDE OH FLASH FLOOD
05/10/03 BROWN WATER ON SEVERAL ROADS
0130 PM WEST UNION OH FLASH FLOOD
05/10/03 ADAMS HIGH WATER ON ROUTE 41S
0225 PM CONNERSVILLE IN WIND DAMAGE
05/10/03 FAYETTE SEVERAL LARGE LIMBS DOWN
0225 PM LIBERTY IN WIND DAMAGE
05/10/03 UNION SEVERAL TRESS DOWN
0230 PM CONNERSVILLE IN FLOOD
05/10/03 FAYETTE SEVERAL ROADS CLOSED
0300 PM ENON OH FLOOD
05/10/03 CLARK 6 INCHES OF WATER ON
INTERSTATE 70
0330 PM COUNTYWIDE OH FLOOD
05/10/03 MONTGOMERY HIGHS WATER ON ROADS
0300 PM 1 NW CAMDEN OH WIND DAMAGE
05/10/03 PREBLE SEVERAL TRESS DOWN AND
ROOF BLOWN OFF BARN
0300 PM COUNTYWIDE IN FLOOD
05/10/03 WAYNE HIGH WATER ON ROADS
0350 PM GLENDALE OH FLOOD
05/10/03 HAMILTON WATER COVERING ROADS
RLGThe Cincinnati radar (KILN), 108 km away, was scanning. The volume nearest the first event began at 08:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362103.